Ask a doctor

Nose and Eye Swelling After Dysport Injection in Forehead

I had 60 units dysport injected into my forehead and in between my brows for the first time 5 days ago. After 24 hours the bridge of my nose swelled causing my eyes to look wideset. My lids are swollen too. Nothing helps, not ice, benadryl or prednisone (which the plastic surgeon recommended). Do you think my disfigurment is permanent? I'm so upset. Prednisone made things worse My eyebrows are lower closer to the corners of my eyes too. Thanks

Doctor Answers (7)

Nose and eye swelling after Dysport definitely temporary, maybe very short-lived.

+3

SLBertram,

Your nose bridge and eyelid swelling may be a factor of two things: One, if your Dysport was very diluted, the amount of physical fluid injected with 60 units would be quite high, and this puffiness and swelling may be just due to saline that is looking for a place to be reabsorbed. This will resolve over several days and leave no lasting problem. If it is a matter of a dose of Dysport that could be a little high for your particular anatomy, the effect will wear off, but only after 3 to 4 months. There is no way to reverse this, but just take notes on your thoughts now, so when you get your next treatment, you can guide the physician about what to make sure she/he avoids in the future.


New York Dermatologic Surgeon
5.0 out of 5 stars 40 reviews

Dysport and swelling

+2

Sibertram, This will not be permanent, relax. You might be having some heavyness due to the effect of where the dysport was injected or its  spread. Sometimes lid heavyness corrects way before the dysport wears off. Do you think you have swelling or drooping? Drooping can sometimes be improved  with eyedrops. Bridge widening can be caused when bunny lines injected(line across nose). You might be very sensitive and might want less next time, injected higher in forehead. 

Jo Herzog, MD
Birmingham Dermatologist
5.0 out of 5 stars 12 reviews

Swelling After Dysport

+2

Hi slbertram-

I'm sure the effect will not be permanent. Perhaps less units and higher placement  of the product next time will give you a better effect. Also, you have a choice in neuromudulators - Dysport and Botox Cosmetic.

Sincerely,

Tom Kaniff

Thomas E. Kaniff, MD
Sacramento Facial Plastic Surgeon
5.0 out of 5 stars 15 reviews

You might also like...

Swelling with Dysport

+2

I have seen the same side effect with either of neurotoxins (Botox and Dysport). Sometimes, it is related to the actual volume of fluid injected (not the number of units). So, the more saline that was injected, the more swelling you can see, especially in the first 24 hours. This swelling will go away with conservative measures. It may take just a few days but could take a couple weeks. Either way, the swelling/disfigurement is temporary.

Sumit Bapna, MD
Columbus Facial Plastic Surgeon
5.0 out of 5 stars 8 reviews

Dysport

+2

Your disfigurement is not permanent, it is temporary will last 4-6 months till all the effect of the Dysport is gne. The prednisolone decreases the swelling , and has no effect on your results.

It is well known that if one completely paralizes the forehead muscle then the brows will droop.

Dysport will not change the distance between your eyes, it can widen the distance between your eyebrows medially.

See your surgeon may be he can elevate the brow with Botox to the lateral brow.

Samir Shureih, MD
Baltimore Plastic Surgeon

Nose and eye swelling after Dysport

+1

I want to reassure you that these results are not permanent.  It may be that the Dysport was injected to low or the amount was too much for you.  It is difficult to assess whether what you are describing is swelling or drooping.  I would encourage you to see your provider for an evaluation. 

Sam Naficy, MD
Seattle Facial Plastic Surgeon
5.0 out of 5 stars 141 reviews

Dysport injection results are not permanent

+1

Dysport injection results are not permanent. So you don’t have to worry about that. Usually the significant part of the overcorrection, if you have a lot of product put in, goes away within a month. And then the look softens. If it looks puffy, it usually goes away quickly. If there is true swelling, that usually goes away even quicker. But it’s not permanent.

Joseph A. Eviatar, MD, FACS
New York Oculoplastic Surgeon
5.0 out of 5 stars 24 reviews

These answers are for educational purposes and should not be relied upon as a substitute for medical advice you may receive from your physician. If you have a medical emergency, please call 911. These answers do not constitute or initiate a patient/doctor relationship.